MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the nurse mixed the liquid and powder from the duraseal dural sealant system (202050) and delivered it to the doctor, but the solution did not spray properly and did not harden, so it was eventually discarded, and a new product was used.After combining all the ingredients, it was applied to the affected area, but it did not harden into a gel and remained in a liquid state.They reported that when preparing the blue precursor, they pressed down firmly until the red line on the powder bottle was no longer visible and used a diluting syringe (blue) to dilute the solution in the vial, and then placed the solution back into the syringe.However, the amount of solution collected was less than the expected 2.5 ml and only about 1.2 ml was obtained.There was no adverse patient consequence and there was minimal delay of 5 minutes.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Duraseal dural sealant system 5ml us box of 5 (202050) was not returned; however, pictures were provided.With evaluation of the pictures, the failure mode could not be confirmed as the sample could not be confirmed as not forming gel.As a result, the root cause is undetermined.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Per the dfmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.Duraseal dural sealant system (202050) was subsequently returned for evaluation: failure analysis: this complaint was originally closed as no sample and was re-opened to include sample evaluation.The sample received back included an open pouch with label corresponding to the part number/lot involved, one open tray, two holders, one borate syringe with its white cap, one phosphate syringe attached to the bioset of the vial, and one vial.Holders (syringe holder and plunger cap) were visually inspected and there were no signs of usage nor damages.The clear syringe was observed full of 2.5 ml of solution with its white cap attached.The white cap was removed, and no evidence of blue solution was detected in the component, nor damages in both.The blue syringe was observed attached to the bioset of the vial, fully depressed and without phosphate solution.The blue syringe was removed, and no damages were detected in the tip nor luer lock connection.Blue solution was observed in the tip and solution was still fluid.The vial was observed with the spike fully depressed, and the red line indicator was not visible.There were no traces of blue solution on top of the spike and blue solution inside of the vial still seemed fluid.With the sample evaluated, it was observed that the correct solution was used to get the reconstitution of the peg.The final assembly was not performed since the borate solution was observed full.As a part of evaluation, the final assembly could be performed to get the hydrogel, but the reconstituted solution inside of the vial was not enough to mix it with the borate solution and get the hydrogel.Therefore, the failure mode could be confirmed.Root cause: the product received was tested and the reported failure mode was confirmed.However, the root cause is undetermined.A dhr review and trending were performed as part of the evaluation.Per the dfmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21169429
Report Number3003418325-2025-00002
Device Sequence Number17227316
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60521858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/29/2025
06/18/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/14/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown